Bifurcation problems for discrete variational inequalities

H. D. Mittelmann, W. Törnig

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

The buckling of a beam or a plate which is subject to obstacles is typical for the variational inequalities that are considered here. Birfurcation is known to occur from the first eigenvalue of the linearized problem. For a discretization the bifurcation point and the bifurcating branches may be obtained by solving a constrained optimization problem. An algorithm is proposed and its convergence is proved. The buckling of a clamped beam subject to point obstacles is considered in the continuous case and some numerical results for this problem are presented.

Original languageEnglish (US)
Pages (from-to)243-258
Number of pages16
JournalMathematical Methods in the Applied Sciences
Volume4
Issue number1
DOIs
StatePublished - 1982
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)
  • Engineering(all)

Fingerprint Dive into the research topics of 'Bifurcation problems for discrete variational inequalities'. Together they form a unique fingerprint.

  • Cite this